by Sue Bond
(Pensicola, Florida, USA)
The sad news is that weight loss is next to impossible if you are on antidepressants!.
The weight gain seems to kick in within a week or so of when you first start to take it. This garnering of extra pounds often seems insurmountable because they are so hard to lose and the weight gain happens so fast.
Many people feel overwhelmed and like they are helpless to do anything about this particular side effect.
The higher the dosage the more weight you will gain. Some people gain up to fifty pounds a year on these drugs. Unfortunately it may be absolutely necessary for them to take these “happy pills” to feel well. Many people are completely dependent on them in order to be emotionally balanced.
Another sad but true fact about antidepressants is that they put some people in the mood to exercise and then they become very frustrated when the pounds don’t peel off. They become very demoralized.
This is especially true of the individuals who have been told that antidepressants cause weight loss. Weight loss can be a side effect but it is a rare one due to taking antidepressants.
It is very atypical for the symptom of weight loss to occur in people. Yet another thing to note is that the few antidepressants that do boast extreme weight loss as a side effect almost always list “extreme weight gain” as a side effect well.
If you are overweight and on medication for moods talk to your doctor immediately about what the side effects might be. The problem may not be what you eat, how often you exercise or anything else.
It may be that antidepressant that you are taking. This means that for some people that if you want to be thin you may have to quit being on an antidepressant.
Antidepressants are often prescribed to motivate an individual to do things like quit smoking, cure depression or give the person the energy they need to get up off the couch and start exercising.
However this might all be for nothing. This type of medication can actually slow down your metabolism.
All of the dieting and exercising will not jump start your metabolism again. This is why once someone has been on antidepressants a long time often stay fatter than they were when they were not on them.
Antidepressants can also increase the appetite. It is very common for many people to feel more relaxed and snack more when they are on then.
Some people also feel stoned and start craving high carb foods. They get lazy and lack motivation to do anything. This of course is no way to lose weight.
Learn more here about >> Nutrition & Healthy Diet Guide